MAUDE Adverse Event Report: OMNICELL, INC. OMNICELL I.V. STATION; PHARMACY COMPOUNDING DEVICE

OMNICELL, INC. OMNICELL I.V. STATION; PHARMACY COMPOUNDING DEVICE
Model Number I.V.STATION
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the investigation of the logs surrounding the event, the device performed the preparation correctly, except the syringe capping failed.It was unable to be determined if the device caused the plunger to be located at the incorrect dossage, or if it was a user error after the preparation was completed.Should additional information become available, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 ephedrine syringes from a different lot were completed [20210317-eph25mg-nex (id (b)(6))] with incorrect quantities that also successfully passed to robot.Two syringes had 4 mls and one syringe had around 3 mls, when the requested amount was 5 mls.The pincer pressure regulator has been installed.The syringe was validated by the pharmacist and put into quarantine since it is an ebud product.The issue was found months later when it was being pulled out of storage by their buyer.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
As concluded in the original filing, this malfunction is not likely to cause or contribute to a death or serious injury if it were to recur.Upon further investigation of this complaint, this event also does not require reporting based on a previous commitment to the fda.The preps passed and only the syringe capping failed (per error logs), preps were then manually capped by the pharmacy technician.The process of manual capping is verified by the technician and approved by the pharmacist.In this case the syringes were later taken from storage prior to their expiry date and recognized to be underdosed.There is no evidence to support any other device operations failed aside from the final syringe capping which led to manual capping.Therefore, the underdose occurred somewhere after manual capping and prior to pulling from storage.This device malfunction was found to pose no safety risk to patients.

Brand Name
OMNICELL I.V. STATION
Common Device Name
PHARMACY COMPOUNDING DEVICE
Manufacturer (Section D)
OMNICELL, INC.
51 pennwood place
warrendale PA 15086
MDR Report Key12312070
Report Number3011278888-2021-00010
Device Sequence Number14453676
Product Code NEP
UDI-Device Identifier08056477790007
UDI-Public(01)08056477790007(11)170720
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberI.V.STATION
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1